Pharmacologie et chaine du médicament : Acute pancreatitis after ifosfamide. A rare but heavy complication

Nicole delépine, le site officiel English Version Version Française
Accueil Site officiel ACCUEIL
Accueil du site officiel de Nicole Delepine
publication cancérologue réputé nicole delepine ostéosarcome
sarcome ewing publications du docteur nicole delepine
Power point Nicole Delépine - 2002
Voir la version PDF de cette publication : Document PDF
Acute pancreatitis after ifosfamide. A rare but heavy complication
S. Alkallaf, B. Markowska, I.M. Bigirimana, G. Delepine, Nicole Delépine

Acute pancreatitis after ifosfamide. A rare but heavy complication



Ifosfamide is one of the most important drug in treatment of soft and bone tissue tumors.

From 1985 and around 150 courses a year are performed in our unit.

We saw only two times a pancreatitis following continuous infusion of ifosfamide.

In 1994 June, a 35-year-old female with fibrosarcoma presented a symptomatic pancreatitis following a ifosfamide-vincristine-actinomycine combination.

Ifosfamide was given continuously at the dosage of 3 g/sqm/day, 2 days.

The pain was important during 3 weeks and led to stop ifosfamide therapy in this patient.

In 2002 January, we treated a 17-year-old girl with relapsed rhabdomyosarcoma.

She received ifosfamide as a single drug at the dose of 3 g/sqm/day (theoretically five days) with corticosteroids and anti-emetics.

At the beginning of the third day, she presented dramatically abdominal pain, vomiting, was doubled up.

Symptomatic treatment by antispasmodics was effective associated with stop of chemotherapy.

Biologic examination showed increased amylasemia (725 IU the first day, 1077 the second -normal < 82-) and increased amylasuria 2208 IU (Normal < 750), increased lipasemia 3478 IU (normal < 300).

CTScan showed oedematous pancreas.

Resolution of clinical and biological symptoms was complete in 3 days.

We founded only two reports of acute pancreatitis associated with ifosfamide in the literature (cancer 1994 - Izrael and coll, J. Emerg. Med 1997, Gerson and all).

So, we think important to monitor routinely serum amylase levels during ifosfamide infusion, to approach the true incidence of this complication
And to be able to determine the necessity of stopping definitively the use of this drug in patients presenting one time signs of pancreatitis.

The role of corticoids in the apparition of pancreatitis must be evoked and leads to avoid, as soon as possible, the association of corticoids with ifosfamide.




publications médicales


sarcome d'ewing
nicole delepine cancer tumeur ostéosarcome
Facebook Tweeter Google+